Alert archive / West Virginia / Flash Flood Warnings in 2000

Flash Flood Warning 54, NWS Charleston, WV

August 4, 2000Randolph County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 4, 2000, 1:09 AM EDT for Randolph County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2000, 1:09 AM EDT (05:09 UTC)
Expired
Aug 4, 2000, 3:15 AM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Whole counties

County Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 169 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 040511
FFWRLX
WVC083-040715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
109 AM EDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 315 AM EDT...

* AT 102 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
  RAIN OVER EXTREME WEST CENTRAL RANDOLPH COUNTY...OR ABOUT 18 MILES
  NORTHEAST OF WEBSTER SPRINGS.

. FLOODING WILL BE NEAR HELVETIA.

<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY
AND SEEK HIGHER GROUND.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3872 8028 3866 8026 3869 8010 3876 8014

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:30 PM EDT, 11 hours 39 minutes earlier.

Area forecast discussion, Aug 3, 1:30 PM EDT, 11 hours 39 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-040830-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
130 PM EDT THU AUG 3 2000

CHANGES FROM PREVIOUS FORECAST ADDING PRECIPITATION TO FORECAST
FRIDAY AND FRIDAY EVENING OVER SOUTHERN HALF OF FORECAST AREA.  HIGH
BEHIND FRONT LOOKS TOO WEAK TO PROVIDE GOOD PUSH WHILE HIGH OVER
SOUTHEAST U.S. MAINTAINS STRENGTH.  IN ADDITION...SHORT WAVE
DROPPING DOWN WILL HOLD UP FRONT AND PROVIDE A KICK LATE AFTERNOON
AND EVENING FRIDAY.  EXPECT FRONT TO HANG UP FRIDAY VICINITY OF
SOUTHERN WEST VIRGINIA UNTIL SHORT WAVE GOES BY.  BY SATURDAY
MORNING THE FRONT SHOULD BE JUST SOUTH OF FORECAST AREA BUT SHOULD
NOT GO MUCH FURTHER.  WARM FRONT RETURN SATURDAY NIGHT AND SUNDAY.

MOS TEMPERATURES LOOK GENERALLY REASONABLE SO MAY ONLY DECREASE THEM
SOME...ESPECIALLY ON LOWS BEHIND FRONT...AS MOS PLAYS LOWS TO HIGH.

.RL"X...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/AAR

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:18 AM EDTFlash Flood WarningRLXUpshur117 min

Nearby

Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.